MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036181040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the physician attempted to insert the subject coil but it got stuck inside the microcatheter and was unable to be pushed forward.So the physician decided to remove it and while removing the subject coil detached prematurely so it was taken out along with the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date added.H3 device evaluated by mfg updated.H3 summary attached updated.D4 expiration date added.D9 product available to stryker updated.D9 returned to manufacturer on updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned with a non-stryker catheter.The lot number was not confirmed as the packaging was not returned with the device.During the visual inspection, a patency mandrel was advanced in the returned non-stryker catheter, a quantity of blood and the coil exited the catheter.The coil was returned detached.The proximal contact wire was intact.The coil delivery wire was kinked/bent.The distal tip was found to be intact.The main coil was intact.Functional testing was not carried out as the coil was detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that preparation/set-up was performed as per the dfu, continuous flush was maintained for the duration of the procedure, and there was no allegation against the microcatheter.A non-stryker microcatheter was returned with the subject device.During analysis, a patency mandrel was advanced through the microcatheter and the detached coil and a quantity of blood exited the catheter tip.The coil delivery wire was found to be kinked and it appeared the main coil had been manually detached.In the case of this complaint, it is likely that the user experienced friction when inserting the coil in the microcatheter due to procedural factors during use and as a result of pushing and pulling against resistance, the main coil prematurely separated inside the catheter.An assignable cause of procedural factors will be assigned to the as reported and as analyzed events since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the analyzed event coil delivery wire kinked/bent since this issue is likely due to handling of the device during the clinical procedure.

Brand Name
TARGET XXL 360 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10280954
Report Number3008881809-2020-00209
Device Sequence Number485124
Product Code HCG
UDI-Device Identifier07613327128406
UDI-Public07613327128406
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2022
Device Model NumberM0036181040
Device Catalogue NumberM0036181040
Device Lot Number21936480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1